Texas, 2010Damaging Wind in Texas, June 6, 2010
June 6, 2010 · NWS EPZ · 1 event in 1 county or zone
A dryline setup along the Rio Grande and combined with a weak trough in the upper levels to produce several strong to severe thunderstorms across far west Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline setup along the Rio Grande and combined with a weak trough in the upper levels to produce several strong to severe thunderstorms across far west Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 6, 12:41 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 6, 12:41 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
141 PM MDT SUN JUN 6 2010
.SYNOPSIS...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO PORTIONS OF
SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH MONDAY. AS A RESULT
THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE
BORDERLAND LATE THIS AFTERNOON THROUGH MONDAY EVENING WITH
TEMPERATURES REMAINING HOT. A STRONG LOW PRESSURE SYSTEM WILL MOVE
INTO THE SOUTHWESTERN UNITED STATES LATER THIS WEEK BRINGING WARM
DRY AND OCCASIONALLY WINDY WEATHER.
&&
.DISCUSSION...
DESPITE WEAK FLOW...FORECAST SOMEWHAT OF A CHALLENGE THROUGH AT
LEAST MONDAY. ON THE LARGER SCALE HIGH PRESSURE ALOFT COVERS THE
SOUTHERN ROCKIES WITH WARM AIR AND SYNOPTIC SCALE SUBSIDENCE ALOFT
SUGGESTING PRIMARILY DRY WEATHER. HOWEVER AT THE SURFACE THERMAL
TROUGH AXIS EXTENDS APPROXIMATELY THROUGH THE CENTER OF THE CWA
AND IS GENERATING WEAK EASTERLY FLOW MAINLY EAST OF THE RIO
GRANDE. THIS IN TURN IS ADVECTING LOW LEVEL MOISTURE INTO THE
REGION WITH DEWPOINTS EXCEEDING 40 OVER THE EAST. COMBINATION OF
HIGHER MOISTURE AND HOT TEMPERATURES DESTABILIZING AIR MASS WITH
EARLY AFTERNOON CAPES ABOVE 1000 J/KG EAST OF THE RIO GRANDE.
MODELS ALSO FORECAST PRECIPITABLE WATER AMOUNTS TO APPROACH AN
INCH OVER THE EAST BY EARLY THIS EVENING. THUS DESPITE UNFAVORABLE
LARGER SCALE DYNAMICS AND WARM AIR ALOFT WILL FORECAST ISOLATED
STORMS EAST OF THE RIO GRANDE AND OVER THE GILAS TONIGHT. GIVEN
THE LACK OF SHEAR STORMS WILL BE PULSE TYPE WITH MAIN THREAT
STRONG DOWNBURSTS AND POSSIBLY BRIEF HEAVY RAINS. GIVEN THE HIGH
WET BULB ZERO HEIGHTS HAIL THREAT WILL EXIST MAINLY OVER HIGHER
MOUNTAINS.
ON MONDAY EXPECT SURFACE THERMAL TROUGH TO BE LOCATED OVER WESTERN
THIRD OF THE CWA WITH EASTERLY SURFACE FLOW TRANSPORTING LOW LEVEL
MOISTURE EAST OF THE ASSOCIATED CONVERGENCE AXIS. HOT SURFACE
TEMPERATURES COMBINED WITH DEWPOINTS ABOVE 40 SHOULD THEREFORE
AGAIN PUSH AFTERNOON CAPES TO NEAR 1000 AND WITH PRECIPITABLE
WATER NEAR AN INCH MAINLY OVER EASTER HALF OF THE AREA. LARGE
SCALE DYNAMICS LOOK UNFAVORABLE WITH RIDGE AXIS ACROSS NEW MEXICO
BUT SURFACE HEATING...UPSLOPE AND LOW LEVEL CONVERGENCE INDUCED BY
TROUGH EXPECT ISOLATED STORMS MONDAY AFTERNOON AND EVENING.
LARGER SCALE CHANGES WILL OCCUR AFTER MONDAY AS UNSEASONABLY
STRONG AND DEEP UPPER TROUGH WILL MOVE SLOWLY INTO THE WESTERN
UNITED STATES WITH FLOW ALOFT STRENGTHENING FROM THE SOUTHWEST
ACROSS THE CWA. IN ADDITION INCREASING DOWN SLOPE FLOW AND SHIFT
IN THERMAL RIDGE WILL RESULT IN SURFACE LEE TROUGH FORMATION
THROUGH SOUTHERN HIGH PLAINS. WINDS WILL THEREFORE BECOME WESTERLY
AND INCREASE IN SPEEDS LATER PERIODS AS LEE TROUGH DEEPENS.
ACCORDINGLY WILL FORECAST WARM DRY BREEZY TO WINDY CONDITIONS
LATER PERIODS WITH TEMPERATURES NOT AS HOT.
&&
.AVIATION...VALID 07/00Z-08/00Z.
VFR CONDITIONS WILL PREVAIL THROUGH TAF PERIOD. WEAK BACK-DOOR COLD
FRONT MOVING ACROSS W TX...WILL SHIFT WINDS TO SOUTHEAST 5-15KTS
THROUGH MONDAY FOR MOST AREAS EXCEPT SOUTHWEST BOOTHEEL. ISOLATED
-TSRAGS/CIGS 100 AGL WILL CONTINUE THRU 03Z MAINLY OVER THE GILA
WILDERNESS AND SACRAMENTO MOUNTAINS. MOISTURE WILL ATTEMPT TO SURGE
WEST OVERNIGHT...POSSIBLY AIDED BY OUTFLOWS FROM STORMS ALREADY
NOTED SUNDAY EARLIER SUNDAY AFTERNOON. SIMILAR SITUATION EXPECTED
MONDAY WITH ISOLD STORMS LIKELY TIED AGAIN MAINLY TO AREA MOUNTAINS.
&&
.FIRE WEATHER...
UPPER RIDGE WILL CONTINUE TO BRING UNSEASONABLY HOT TEMPERATURES
...LIGHT WINDS AND CONTINUED DRY CONDITIONS FOR OUR AREA INTO EARLY
NEXT WEEK. APART FROM UNCOMFORTABLE CONDITIONS...THIS WILL MEAN
CONTINUED CURING OF LATE SEASON GREEN FUELS. TEMPERATURES SUNDAY
WILL APPROACH OR EXCEED 105 DEGREES IN THE LOWLANDS....WITH HIGHS
IN THE 90S TO NEAR 100 OVER MANY MOUNTAIN AREAS EVEN ABOVE 7500
FEET.
NAM NOW PULLING BACK A BIT ON WESTWARD EXTENT AND DEPTH OF MOISTURE
SURGE BEHIND BACK-DOOR COLD FRONT. ISOLATED STORMS REMAIN EXPECTED
GENERALLY OVER HIGHER REACHES OF THE GILA WILDERNESS...CAPITAN AND
SACRAMENTO WILDERNESS AREAS. EXPECTATION REMAINS FOR MOISTURE
DISSIPATION IN STRONG HEATING UNDER RIDGE AND ATTENDANT SUBSIDENCE
TO PREVENT WIDESPREAD STORMS OVER THE GILA AND SACS TODAY. THREAT
OF ISOLATED STORMS OVER GILA WILDERNESS...SACRAMENTO AND CAPITAN
MOUNTAINS CONTINUES MONDAY.
AFTER TUESDAY OF NEXT WEEK...A SLOWLY DEEPENING PACIFIC TROUGH
REMAINS FORECAST OVER THE WEST COAST. THIS WILL WILL MEAN A DAY TO
DAY INCREASE OF WESTERLY WINDS. THE UPPER JET IS FORECAST TO MAKE A
UNSEASONABLE DIP SOUTHWARD AT THAT TIME...CARRYING PACIFIC SYSTEMS
THROUGH THE INTER MOUNTAIN WEST. MOST CRITICAL PERIOD WITH
STRENGTHENING 20-FT WINDS SUBSEQUENT TO HOT SPELL...APPEARS TO BEGIN
FRIDAY WITH DEGREE OF UNCERTAINTY IN FORECAST THIS FAR OUT.
NONETHELESS RETURN OF THESE WINDS BEARS WATCHING...IN LARGE PART DUE
TO THE PRE-DRYING OF FUELS THIS WEEKEND AND THE POSSIBILITY OF DRY
LIGHTING HOLD OVERS FROM TODAY AND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 103 76 103 75 / 10 20 20 0 0
SIERRA BLANCA TX 74 97 70 98 71 / 20 20 20 10 0
LAS CRUCES 74 102 72 102 70 / 10 20 20 0 0
ALAMOGORDO 72 96 70 102 69 / 10 20 20 0 0
CLOUDCROFT 51 86 48 89 49 / 20 30 30 10 0
TRUTH OR CONSEQUENCES 69 98 70 99 66 / 10 10 10 0 0
SILVER CITY 62 95 59 97 59 / 10 10 10 0 0
DEMING 72 101 70 102 68 / 10 10 10 0 0
LORDSBURG 71 101 69 103 67 / 0 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NMZ023-024-030>032.
TX...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056.
&&
05 ROGASH/22 TRIPOLI
Hazardous weather outlook, Jun 6, 9:41 AM MST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1041 AM MDT SUN JUN 6 2010
NMZ022>025-030>032-TXZ055-056-071715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1041 AM MDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY EAST OF THE RIO GRANDE AND OVER HIGHER MOUNTAINS. A
FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.
ALSO HOT THIS AFTERNOON AND EARLY THIS EVENING WITH HIGH
TEMPERATURES AROUND 105 DEGREES OVER THE LOWER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE RIO GRANDE OR OVER
HIGHER MOUNTAINS MONDAY WITH A FEW STORMS PRODUCING BRIEF HEAVY
RAINS AND WIND GUSTS TO 50 MPH.
ALSO CONTINUED HOT MONDAY THROUGH THURSDAY WITH AFTERNOON HIGH
TEMPERATURES AROUND 100 TO 105 OVER THE LOWER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ROGASH
In the hours before
Special weather statement, Jun 6, 12:34 PM MST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT SUN JUN 6 2010
NMZ024-025-062000-
SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM-
134 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 200
PM MDT...
AT 123 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MESCALERO...MOVING NORTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...
BENT...
LAKE MESCALERO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 6, 1:18 PM MST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
218 PM MDT SUN JUN 6 2010
NMZ024-025-062100-
SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM-
218 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 300
PM MDT...
AT 208 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF OROGRANDE...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF CENTRAL OTERO COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 6, 1:46 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
246 PM MDT SUN JUN 6 2010
NMZ024-062130-
TULAROSA BASIN/SOUTHERN DESERT NM-
246 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 330
PM MDT...
AT 237 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF OROGRANDE...MOVING
SOUTHWEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN AND DEADLY LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
OROGRANDE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 6, 2:33 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
333 PM MDT SUN JUN 6 2010
TXZ055-062200-
EL PASO TX-
333 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING CENTRAL EL PASO COUNTY THROUGH
400 PM MDT...
AT 322 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
HORIZON CITY...MOVING NORTHWEST AT 10 MPH...AND PRODUCING HAIL JUST
SLIGHTLY SMALL THAN HALF AN INCH IN DIAMTER.
IN ADDITION...WIND GUSTS UP TO 45 MPH AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HORIZON CITY...
SPARKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 6, 3:06 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT SUN JUN 6 2010
TXZ055-062245-
EL PASO TX-
406 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING NORTHERN EL PASO COUNTY THROUGH
445 PM MDT...
AT 356 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF EAST EL PASO...MOVING
NORTHWEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
EAST EL PASO...
MONTANA VISTA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 6, 3:25 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
425 PM MDT SUN JUN 6 2010
TXZ056-062300-
HUDSPETH TX-
425 PM MDT SUN JUN 6 2010
...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH COUNTY THROUGH
500 PM MDT...
AT 413 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FORT HANCOCK...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
FORT HANCOCK...
ACALA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Thunderstorm Wind, El Paso
- When
- June 6, 3:40 PM MST to 3:42 PM MST
- Where
- El Paso County, 2.65 mi WNW of Tobin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 31.896, -106.421
A peak gust of 58 mph was reported 3 miles northeast of El Paso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241168.